iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryantidepressantsThough my brother's aggression reduced after medication, he is still confused. Why?

My brother get tremors after taking antidepressants. Why?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Ashok Kumar

Medically reviewed by

Dr. Vinodhini J.

Published At February 11, 2020
Reviewed AtMay 14, 2024

Patient's Query

Hi doctor,

This is about my brother. Earlier he used to get very angry over small matters. He was not able to concentrate on anything and was not able to sleep. He was confused and used to think that everybody was watching him. He used to harm the family members sometimes. He started his medications three months back.

He was on Fluoxetine 40, Aripiprazole 10, Quetiapine 50 and Divalproex 750. He is now calm but has tremors in his hands and legs and feeling numbness in head and is very confused. He is feeling as if he is mad. He is mostly confined in home and hardly goes out. Need your advice on what to do and when he will feel better? Is antidepressant Fluoxetine not working?

Answered by Dr. Ashok Kumar

Hello,

Welcome to icliniq.com.

I read your query and understand your concerns. First of all, I would like to inform you that three months are generally enough for the antidepressants to show effects.

Secondly, 60 mg of Fluoxetine is generally a sufficient dose for antidepressant purposes. Considering the fact, that there is some response despite the presence of adequate dose for sufficient time indicates the possibility of partial response.

Thirdly, the above observation is not unique as problems are often encountered in patients with long duration of untreated illness.

Now regarding the tremors, I think Divalproex is likely to cause tremors as a common side effect. In my opinion, 250 mg of Divalproex has a little role on this day as his aggressive behavior already reduced.

Regarding the next course of action, I feel adding another antidepressant is the first option. In case there are reasons for not doing the same adding low dose antipsychotics can be used provided there is aggressive behavior still present. I often prefer low doses of Olanzapine 5 mg to boost up the effect of Fluoxetine. I must assure you that over a period of time he will improve further.

I hope this helps.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ashok Kumar
Dr. Ashok Kumar

Geriatrics

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy